So its been 2 years since my last relapse and was put on haloperidol. Due to it I developed parkinsonism and lost all my emotions and my memory was heavily impaired with the rest of my cognitive abilities. I never noticed parkinsonism because it impaired my judgement and ability to think and I did not have tremors or stiff muscles and only no emotional response. I blame psychiatrist that put me on haloperidol, but also my carer - my mom. She complained to me that I am like a “vegetable” only sleep and eat. I was truly apathetic and anhedonic. I was suspecting something was wrong because I could not feel the effects of caffeine and It used me to take 3 hours in the morning to wake up and not to be under dizzy spells. I lost 3 jobs due to being on haloperidol and could not work longer than a month. During those 2 years I havent read a single book (tried some pages) but I could not do it and I used to be a bookworm. Now Im on Invega and im overwhlemed by returning emotions, anxiety, fear, stress, sadness. It is a bit scary but relieving also. I take escitalopram also for those issues. Thank you for listening and I hope you will have any tips or suggestions how to cope with my emotions and anger for being basically a vegetable for 2 years
Talk it all out with someone. Try to also find good things that they did, for example, they tried to help you get your symptoms under control. My guess is your mom is not a psychiatrist, and believed that eventually haloperidol would help you. Maybe she didn’t know things would be different with a different med. just try to focus on anything positive you can find.
Yes, I’m also like this. I’m on olanzapine which impairs my life a lot. I keep gaining weight despite only eating three meals a day. Three healthy meals.
I’m mostly bedridden or I lie on the couch. I do have my headphones on at different times so I do listen to music. It’s an improvement. Before I really couldn’t listen to music either.
I have some interests. I check ebay, I browse this forum, I read the news.
Have you mentioned your issues to your doc? Can’t you change meds?
Btw I’ve lost 10 years of my life. It sucks!
Thank you for your reply. The problem currebtly overshadows the positive things. Its not like my mom shouted at me for smoking. She literally is my carer and called me a pig for being a vaggie. Like i considered suicide due to that. My mom had been 50/50 to me. She forced me to work during first year of being ill (physicall labour), shouted and harassed for smoking and shouted for any reason she could find. She is being weirdly overprotective, acting if im still 8 years old.
Can you sit down with her calmly and talk to her about how much that hurt your feelings?
Damn, what other specific side effects you experience from olanzapine? Ive already changed to Invega, on which i was able to finish studies in a foreign university and hold a job, the problem is I relapsed on a low dose 2 years and was put strictly on haloperidol, was not given a chance to try Invega a second time on a higher dose until now
Its a bit too much, I try to hold it for myself, she just basically starts crying, I dont want to hurt her so much at once. I feel guilty after I make her cry. Not sure what to do, I stressed her out tonight a bit. Talked why she didnt do anything to change my meds.
Ok. I understand. Hang in there.
Everything feels like an effort. I have to force myself to do things. Which is rare. As I mentioned, I’m mostly bedridden. I also have felt cognitive impairment. I can’t use my mind for reading, studying or even watch movies.
Weight gain is a bi-tch, I have to buy new clothes every 3- 6 months because I can’t fit in my old ones.
If you have studied at a university, if you worked, don’t be so hard on yourself! You have accomplished a lot.
But I do think you need different meds! Which ones have you tried?
I understand you, I had difficulty thinking on haloperidol. I tries Haloperidol, Invega, Quetiapine and other heavy Antipsychotics that are given upon admission in a psychiatric ward (so heavy that I forgot 2 days at the hospital). I also tried plenty antidepressants, mood stabilizers and anti parkinsons agents.
Have you tried abilify or Vraylar?? I’m on Vraylar also. It is good for mood, depression and it improves motivation.
I tried abilify while being on haloperidol, sadly it made me restless and caused insomnia. Not sure about vraylar, Im happy with my current Invega if i do not relapse again
Ok, I understand!
But do try Vraylar if everything else fails you. Abilify gave me akathisia as hell so I couldn’t take it. Vraylar hasn’t caused any issues.
I heard vraylar is a weak med? No? Cause I need something on a stronger side, my previous psychiatrist told me that I could not be like on abilify maz dose even If i wanted to
I don’t know what to do but talk about myself, so sorry if I seem selfish. I’ve had brief successes with medicine. It’s like stopping and starting over in life because it gets impossible at times. In my current situation my central problem is lack of sleep and the pain it causes. And just recently I was on here talking about a medicine change because of too much sleep!
Abilify works wonders for me.
I’ve lost 3 years to severe negative symptoms.
Now I’m in a much better headspace.
Dwelling on the past only extends the suffering, which is unnecessary.
Look forward to doing stuff you enjoy, once again.
I wish I could try to be on Invega, but i dont think my psychiatrist will allow it
I would guess that the vast majority of us have “lost” years of our life to this disorder. I guess if you are unable to cope with the loss, that you need therapy to work through it.
I have never had therapy. I personally don’t deal much with regretting the bad parts of the past. It’s not something that I dwell on. But if you can’t get past it on your own, I would recommend some therapy to help you through it.
I’ve been facing something similar. I feel like I lost 5 years, my prime years, to this illness. Get into therapy to help you cope. I refuse to lose another year from lamenting over the past five. I am working on letting the past go, and letting the bitterness and anger go as well.
Don’t lose more time, get into therapy and get some help coping with this so you can be open to future possibilities.
This topic was automatically closed 95 days after the last reply. New replies are no longer allowed.